Alert archive / Montana / Wind Chill Advisories in 2013
Wind Chill Advisory 1, NWS Missoula, MT
NWS Missoula, MT issued this wind chill advisory at Oct 28, 2013, 11:54 AM MDT for 7 counties in Montana. It took effect at Oct 28, 2013, 6:00 PM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2013, 11:54 AM MDT (17:54 UTC)
- In effect from
- Oct 28, 2013, 6:00 PM MDT
- Expired
- Oct 29, 2013, 9:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 66 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 5.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746 WWUS45 KMSO 281754 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1154 AM MDT MON OCT 28 2013 MTZ007-043-290200- /O.NEW.KMSO.WC.Y.0001.131029T0000Z-131029T1200Z/ /O.CON.KMSO.WS.W.0005.000000T0000Z-131029T0000Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 1154 AM MDT MON OCT 28 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT TUESDAY. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: PERIODS OF MODERATE SNOW COMBINED WITH GUSTY WINDS WILL CAUSE QUITE HAZARDOUS DRIVING CONDITIONS AT TIMES INTO THIS AFTERNOON. QUITE VARIABLE ROAD/SNOW CONDITIONS WILL BE OBSERVED BETWEEN DEERLODGE AND BUTTE WITH DRAMATIC CHANGES FROM LITTLE SNOW TO ICE COVERED/SNOW COVERED ROADS. BLOWING AND DRIFTING SNOW AND LOW VISIBILITIES WILL ALSO OCCASIONALLY OCCUR ESPECIALLY OVER MOUNTAIN PASSES AND BETWEEN WARM SPRINGS AND BUTTE. THE SNOW IS EXPECTED TO DECREASE THIS AFTERNOON, BUT SLICK ROAD CONDITIONS...BECAUSE OF PACK SNOW/ICE SHOULD CONTINUE. * WINDS: NORTHEAST SUSTAINED AT 15 TO 25 MPH WITH HIGHER GUSTS. * WINDCHILL: VALUES OF 10 BELOW TO 5 ABOVE TONIGHT. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ002-290000- /O.CON.KMSO.WS.W.0005.000000T0000Z-131029T0000Z/ WEST GLACIER REGION- 1154 AM MDT MON OCT 28 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: SNOW AND BLOWING SNOW REDUCING VISIBILITY... COMBINED WITH SLICK ROADS CONTINUE TO RESULT IN POOR DRIVING CONDITIONS OVER HIGHWAY 2 BETWEEN ESSEX AND MARIAS PASS. LOCATIONS BELOW PASS LEVEL WILL ONLY SEE VERY LIGHT SNOW AND BREEZY WINDS THROUGH THIS MORNING. * WINDS: NORTH TO NORTHEAST AT 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * WINDCHILL: VALUES OF ZERO TO 10 ABOVE THIS MORNING. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE $$ MTZ005-290200- /O.NEW.KMSO.WC.Y.0001.131029T0000Z-131029T1200Z/ MISSOULA/BITTERROOT VALLEYS- 1154 AM MDT MON OCT 28 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT TUESDAY. * IMPACTS/TIMING: GUSTY EAST TO NORTHEAST WINDS SHOULD PRODUCE LOW WIND CHILL VALUES TONIGHT. THE LOWEST WIND CHILLS SHOULD BE IN THE EAST MISSOULA AREA. * WIND CHILL VALUES: ZERO TO 10 ABOVE. * LOCATIONS IMPACTED INCLUDE...MISSOULA AND BITTEROOT VALLEYS. THE LOWEST WIND CHILLS SHOULD BE IN THE EAST MISSOULA AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. && $$ MTZ006-290000- /O.CON.KMSO.WW.Y.0039.000000T0000Z-131029T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 1154 AM MDT MON OCT 28 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: PERIODS OF LIGHT TO MODERATE SNOW COMBINED WITH GUSTY WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS AT TIMES TODAY. MOUNTAIN PASSES SUCH AS LOST TRAIL PASS ON HIGHWAY 93 AND SKALKAHO SUMMIT...WILL BE MOST IMPACTED. THE SNOW IS EXPECTED TO DECREASE THIS AFTERNOON, BUT LOCAL SLICK ROAD CONDITIONS BECAUSE OF PACK SNOW/ICE SHOULD CONTINUE. * WINDS: NORTHEAST SUSTAINED AT 15 TO 25 MPH WITH HIGHER GUSTS. * WINDCHILL: VALUES OF ZERO TO 10 ABOVE MONDAY MORNING. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ010-290200- /O.CON.KMSO.WW.Y.0039.000000T0000Z-131029T1200Z/ EASTERN LEMHI COUNTY- 1154 AM MDT MON OCT 28 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. * IMPACTS/TIMING: PERIODS OF LIGHT TO MODERATE SNOW WILL FALL THIS MORNING AND CONTINUE INTO TONIGHT. SNOW WILL ALSO COMBINE WITH WIND OVER GILMORE SUMMIT. RAPIDLY CHANGING ROAD CONDITIONS ARE MOST LIKELY FROM LEMHI SOUTH THROUGH GILMORE SUMMIT ON HIGHWAY 28. PLACES SUCH AS SALMON WILL ONLY SEE LIGHT SNOW WITH LESS THAN 1 INCH OF SNOW POSSIBLE AND LITTLE TO NO IMPACT TO ROADWAYS. * WINDS: EAST AND SOUTHEAST SUSTAINED AT 15 TO 25 MPH WITH HIGHER GUSTS. * SNOW ACCUMULATIONS: 2 TO 5 INCHES ON LOST TRAIL PASS AND FROM LEMHI THROUGH GILMORE SUMMIT... UP TO 8 INCHES ABOVE 8000 FEET... AND LITTLE TO NO ACCUMULATION ELSEWHERE. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
224 WWUS45 KMSO 282004 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 204 PM MDT MON OCT 28 2013 IDZ010-290415- /O.UPG.KMSO.WW.Y.0039.000000T0000Z-131029T1200Z/ /O.EXB.KMSO.WS.W.0005.131028T2004Z-131029T1200Z/ EASTERN LEMHI COUNTY- 204 PM MDT MON OCT 28 2013 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR GILMORE SUMMIT AND BANNOCK PASS FOR SNOW...BLOWING SNOW...AND POOR HAZARDOUS TRAVEL CONDITIONS...WHICH IS IN EFFECT UNTIL 6 AM MDT TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING: PERIODS OF SNOW WILL OCCUR THROUGH TONIGHT. MODERATE EAST WINDS WILL CREATE BLOWING SNOW AT TIMES AND VERY LOW VISIBILITIES. TRAVEL OVER GILMORE SUMMIT AND BANNOCK PASS WILL BE QUITE DIFFICULT AT TIMES WITH ICE/SNOW COVERED ROADS ADDING TO THE BAD CONDITIONS. * WINDS: EAST AND SOUTHEAST SUSTAINED AT 15 TO 25 MPH WITH HIGHER GUSTS. * SNOW ACCUMULATIONS: 4 TO 6 INCHES ON GILMORE SUMMIT AND BANNOCK PASS AND UP TO 10 INCHES ABOVE 8000 FEET... AND LITTLE TO NO ACCUMULATION ELSEWHERE. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 OVER GILMORE SUMMIT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ007-043-290415- /O.CON.KMSO.WS.W.0005.000000T0000Z-131029T0000Z/ /O.CON.KMSO.WC.Y.0001.131029T0000Z-131029T1200Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 204 PM MDT MON OCT 28 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT TUESDAY. * IMPACTS/TIMING: THE SNOW HAS DECREASED THIS AFTERNOON. HOWEVER, VERY SLICK AND VARIABLE ROAD CONDITIONS SHOULD CONTINUE THROUGH THIS AFTERNOON. TRAVELERS CAN EXPECT DRY ROADS IN SOME AREAS, BUT SUDDEN CHANGES TO SNOW/ICE PACK AND DRIFTING/BLOWING SNOW. VERY LOW WIND CHILLS CAN BE EXPECTED THROUGH TONIGHT. * WINDS: NORTHEAST SUSTAINED AT 15 TO 25 MPH WITH HIGHER GUSTS. * WINDCHILL: VALUES OF 10 BELOW TO 5 ABOVE TONIGHT. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS...I-90 MAINLY EAST OF WARM SPRINGS TO HOMESTAKE PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ002-290000- /O.CON.KMSO.WS.W.0005.000000T0000Z-131029T0000Z/ WEST GLACIER REGION- 204 PM MDT MON OCT 28 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: SNOW AND BLOWING SNOW REDUCING VISIBILITY... COMBINED WITH SLICK ROADS CONTINUE TO RESULT IN POOR DRIVING CONDITIONS OVER HIGHWAY 2 BETWEEN ESSEX AND MARIAS PASS. LOCATIONS BELOW PASS LEVEL WILL ONLY SEE VERY LIGHT SNOW AND BREEZY WINDS THROUGH THIS MORNING. * WINDS: NORTH TO NORTHEAST AT 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * WINDCHILL: VALUES OF ZERO TO 10 ABOVE THIS MORNING. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE $$ MTZ006-290000- /O.CON.KMSO.WW.Y.0039.000000T0000Z-131029T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 204 PM MDT MON OCT 28 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: SNOW HAS DECREASED THIS AFTERNOON. HOWEVER, LOCAL SLICK ROADS CONTINUE OVER THE HIGHER MOUNTAIN PASSES SUCH AS LOST TRAIL PASS ON HIGHWAY 93 AND SKALKAHO SUMMIT. * WINDS: NORTHEAST SUSTAINED AT 15 TO 25 MPH WITH HIGHER GUSTS. * WINDCHILL: VALUES OF ZERO TO 10 ABOVE MONDAY MORNING. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ005-290415- /O.CON.KMSO.WC.Y.0001.131029T0000Z-131029T1200Z/ MISSOULA/BITTERROOT VALLEYS- 204 PM MDT MON OCT 28 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT TUESDAY. * IMPACTS/TIMING: GUSTY EAST TO NORTHEAST WINDS SHOULD PRODUCE LOW WIND CHILL VALUES TONIGHT. THE LOWEST WIND CHILLS SHOULD BE IN THE EAST MISSOULA AREA. * WIND CHILL VALUES: ZERO TO 10 ABOVE. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. && $$
874 WWUS45 KMSO 282359 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 559 PM MDT MON OCT 28 2013 MTZ007-043-291200- /O.EXP.KMSO.WS.W.0005.000000T0000Z-131029T0000Z/ /O.CON.KMSO.WC.Y.0001.131029T0000Z-131029T1200Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 559 PM MDT MON OCT 28 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... ...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. * IMPACTS/TIMING: ALTHOUGH AREAS OF LIGHT SNOW WILL CONTINUE, THE WINTER STORM WARNING HAS BEEN ALLOWED TO EXPIRE. TRAVELERS CAN EXPECT DRY ROADS IN SOME AREAS...BUT CHANGES TO QUICKLY TO SNOW/ICE ON SOME SECONDARY ROADS. VERY LOW WIND CHILLS CAN STILL BE EXPECTED THROUGH TONIGHT. * WINDS: NORTHEAST SUSTAINED AT 15 TO 25 MPH WITH HIGHER GUSTS WILL DIMINISH TO 10 TO 15 MPH AFTER MIDNIGHT. * WINDCHILL: VALUES OF 10 BELOW TO 5 ABOVE TONIGHT. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ002-290100- /O.EXP.KMSO.WS.W.0005.000000T0000Z-131029T0000Z/ WEST GLACIER REGION- 559 PM MDT MON OCT 28 2013 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. ALTHOUGH AREAS OF LIGHT SNOW WILL CONTINUE AND SOME ROADWAYS REMAIN ICY IN SPOTS, THE WINTER STORM WARMING HAS BEEN ALLOWED TO EXPIRE. $$ MTZ006-290100- /O.EXP.KMSO.WW.Y.0039.000000T0000Z-131029T0000Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 559 PM MDT MON OCT 28 2013 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. ALTHOUGH AREAS OF LIGHT SNOW WILL CONTINUE AND SOME ROADWAYS REMAIN ICY IN SPOTS, THE WINTER STORM WARMING HAS BEEN ALLOWED TO EXPIRE. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS $$ IDZ010-291200- /O.CON.KMSO.WS.W.0005.000000T0000Z-131029T1200Z/ EASTERN LEMHI COUNTY- 559 PM MDT MON OCT 28 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. * IMPACTS/TIMING: PERIODS OF SNOW WILL OCCUR THROUGH TONIGHT. MODERATE EAST WINDS WILL CREATE BLOWING SNOW AT TIMES AND VERY LOW VISIBILITIES. TRAVEL OVER GILMORE SUMMIT AND BANNOCK PASS WILL BE QUITE DIFFICULT AT TIMES WITH ICE/SNOW COVERED ROADS ADDING TO THE BAD CONDITIONS. * WINDS: EAST AND SOUTHEAST SUSTAINED AT 15 TO 25 MPH WITH HIGHER GUSTS. * SNOW ACCUMULATIONS: 4 TO 6 INCHES ON GILMORE SUMMIT AND BANNOCK PASS AND UP TO 10 INCHES ABOVE 8000 FEET... AND LITTLE TO NO ACCUMULATION ELSEWHERE. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...LEMHI PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ005-291200- /O.CON.KMSO.WC.Y.0001.131029T0000Z-131029T1200Z/ MISSOULA/BITTERROOT VALLEYS- 559 PM MDT MON OCT 28 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. * IMPACTS/TIMING: GUSTY EAST TO NORTHEAST WINDS SHOULD PRODUCE LOW WIND CHILL VALUES TONIGHT. THE LOWEST WIND CHILLS SHOULD BE IN THE EAST MISSOULA AREA. * WIND CHILL VALUES: ZERO TO 10 ABOVE. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. && $$
129 WWUS45 KMSO 290941 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 341 AM MDT TUE OCT 29 2013 IDZ010-291500- /O.EXT.KMSO.WS.W.0005.000000T0000Z-131029T1500Z/ EASTERN LEMHI COUNTY- 341 AM MDT TUE OCT 29 2013 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING. * IMPACTS/TIMING: TRAVEL OVER HIGHWAY 28 SOUTH OF LEADORE WILL CONTINUE TO BE TREACHEROUS THIS MORNING DUE TO BLOWING SNOW REDUCING VISIBILITY AT TIMES AND ICY/SNOW COVERED ROAD SURFACES. PERIODS OF LIGHT SNOW WILL CONTINUE THIS MORNING ALTHOUGH FURTHER ACCUMULATIONS ARE EXPECTED TO BE LIGHT. * WINDS: EAST AND SOUTHEAST SUSTAINED AT 10 TO 20 MPH WITH HIGHER GUSTS. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...LEMHI PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ007-043-291500- /O.EXT.KMSO.WC.Y.0001.000000T0000Z-131029T1500Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 341 AM MDT TUE OCT 29 2013 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING. * IMPACTS/TIMING: GUSTY EAST TO SOUTHEAST WINDS SHOULD PRODUCE LOW WIND CHILL VALUES EARLY THIS MORNING. * WIND CHILL VALUES: ZERO TO 10 ABOVE. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MTZ005-291500- /O.EXT.KMSO.WC.Y.0001.000000T0000Z-131029T1500Z/ MISSOULA/BITTERROOT VALLEYS- 341 AM MDT TUE OCT 29 2013 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING. * IMPACTS/TIMING: GUSTY EAST TO NORTHEAST WINDS SHOULD PRODUCE LOW WIND CHILL VALUES EARLY THIS MORNING. THE LOWEST WIND CHILLS SHOULD BE IN THE EAST MISSOULA AREA. * WIND CHILL VALUES: ZERO TO 10 ABOVE. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. && $$
350 WWUS45 KMSO 291447 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 847 AM MDT TUE OCT 29 2013 IDZ010-291600- /O.EXP.KMSO.WS.W.0005.000000T0000Z-131029T1500Z/ EASTERN LEMHI COUNTY- 847 AM MDT TUE OCT 29 2013 ...WINTER STORM WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. LIGHT SNOW WILL LINGER IN THE EXTREME SOUTHERN PORTION OF LEMHI COUNTY THROUGH THIS MORNING. BUT IDAHO TRANSPORTATION DEPARTMENT ROADSIDE CAMERAS SHOW IMPROVING ROAD CONDITIONS AND DECREASED IMPACT. $$ MTZ007-043-291600- /O.EXP.KMSO.WC.Y.0001.000000T0000Z-131029T1500Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 847 AM MDT TUE OCT 29 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. WINDS HAVE DIMINISHED ACROSS THE REGION. $$ MTZ005-291600- /O.EXP.KMSO.WC.Y.0001.000000T0000Z-131029T1500Z/ MISSOULA/BITTERROOT VALLEYS- 847 AM MDT TUE OCT 29 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. WINDS HAVE DIMINISHED ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind chill advisory went out at Oct 28, 8:52 AM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 28, 8:52 AM MDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
852 AM MDT Mon Oct 28 2013
...Updated to upgrade advisory to winter storm warning for Butte to
Anaconda into this afternoon...
.DISCUSSION...Light to moderate snow, areas of strong winds, areas
of blowing snow and low wind chills are now creating a very
hazardous winter driving conditions, especially over mountain
passes along the Continental Divide and from Butte to Anaconda.
Travelers using Interstate 90 will experience quite variable
driving conditions with relatively little snow in Deerlodge to
blowing snow and ice/snow covered roads especially east of Warm
Springs. Visibilities will be quite low at times. The snow should
decrease in the afternoon, but the very slick and variable/sudden
change in road conditions should continue through the afternoon.
The winter conditions are no longer just an inconvenience, but are
quite hazardous.
&&
.AVIATION...Gusty northeast to east winds are beginning to decrease
slightly this morning, and are expected to continue this trend through
the day. The strongest winds this morning will be most
likely to occur at KMSO, where gusts to 40 kts will still be
possible through 28/1800z. The high terrain and locations along
the divide will have a combination of snow, wind, and obscured
terrain through the day today. The most impacted airfields due to
snow and wind potential will be KBTM and KSMN, mainly through
28/1800z. KSMN may see another round of light snow this evening
between 29/0000z and 29/0600z.
&&
.PREV DISCUSSION... /ISSUED 353 AM MDT Mon Oct 28 2013/
DISCUSSION...A cold arctic airmass will continue to settle over
western Montana and north-central Idaho today. The main impact
from this system will continue to be gusty northeast to east winds.
Overall, wind speeds will be on the decrease through the morning,
however gusts over 40 mph will still be possible. The secondary
impact today will be snow, mainly in the higher terrain along the
Continental Divide. While snow amounts are expected to remain
fairly low, blowing snow will lower visibility at times. Travel
over mountain passes such as Marias Pass on Highway 2, MacDonald
Pass on Highway 12 and Homestake Pass on I-90 could be difficult
due to periods of low visibility and slick road conditions as snow
and ice accumulates on road surfaces. Most valley locations have
seen very little in the way of snow due to downsloping effects
from the wind. This trend is largely expected to continue, with
the exception of the high valleys of southwest Montana
(Butte/Anaconda/Georgetown Lake) and across Lemhi County. The main
impact from snow in these areas will be slick road conditions.
Moisture may freeze on road surfaces as temperatures continue to
drop, causing patchy areas of ice. Numerous wind and winter
weather highlights remain in place. Please see
www.weather.gov/missoula for further details.
Cold air will funnel into the area today, causing temperatures to
stay steady, or even drop, through the day. The combination of
wind and cold air will make temperatures feel more like the mid
teens and low 20s. As skies clear out tonight and winds continue
to relax, temperatures will plummet both Tuesday and Wednesday
mornings.
Cooler temperatures will stick around through much of the week,
with a brief respite in precipitation and cloud cover for
Wednesday. This will be short lived however as northwest flow sets
up by Thursday, which will lead to rain and snow showers across
the region. By Saturday evening, forecast models are in good agreement
with bringing another low pressure system and cold front through
the region. This next front comes off the Pacific, so it will not
be as cold as the current system over the region. However another
round of mountain pass snows will be possible.
AVIATION...Gusty northeast to east winds are beginning to decrease
slightly this morning, and are expected to continue this trend through
the day. The strongest winds this morning will be most
likely to occur at KMSO, where gusts to 40 kts will still be
possible through 28/1800z. The high terrain and locations along
the divide will have a combination of snow, wind, and obscured
terrain through the day today. The most impacted airfields due to
snow and wind potential will be KBTM and KSMN, mainly through
28/1800z. KSMN may see another round of light snow this evening
between 29/0000z and 29/0600z.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING until 6 PM MDT this evening Butte/Blackfoot
Region...Potomac/Seeley Lake Region...West Glacier Region.
WINTER WEATHER ADVISORY until 6 PM MDT this evening
Bitterroot/Sapphire Mountains.
WIND ADVISORY until Noon MDT today Missoula/Bitterroot Valleys.
WIND ADVISORY until Noon MDT today Lower Clark Fork Region.
HIGH WIND WARNING until Noon MDT today Flathead/Mission Valleys.
ID...WINTER WEATHER ADVISORY until 6 AM MDT Tuesday Eastern Lemhi
County.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaIn the hours before
Local storm report, Oct 28, 9:14 AM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
914 AM MDT MON OCT 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM BLIZZARD 5 E ELLISTON 46.56N 112.32W
10/28/2013 POWELL MT DEPT OF HIGHWAYS
WINDS BLOWING 20-30 MPH ON MACDONALD PASS WITH A WIND
CHILL OF -3F.
&&
KINOLocal storm report, Oct 28, 10:02 AM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1002 AM MDT MON OCT 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND GST COLUMBIA FALLS 48.37N 114.18W
10/28/2013 M62 MPH FLATHEAD MT COCORAHS
&&
KINONearby
Wind Chill Advisories in Montana, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.